Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 23, 2011, 6:25 PM EDT for Monroe County, Michigan. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:25 PM EDT (22:25 UTC)
- Expired
- May 23, 2011, 7:45 PM EDT
- In force
- 80 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, MI
The radar
The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:55 PM EDT | HAIL 0.88 | 5 Nnw Dundee, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS53 KDTX 232225
SVRDTX
MIC115-232345-
/O.NEW.KDTX.SV.W.0017.110523T2225Z-110523T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 745 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TECUMSEH...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONE AROUND 635 PM EDT.
PETERSBURG AROUND 640 PM EDT.
AZALIA AND DUNDEE AROUND 645 PM EDT.
IDA AND OAKVILLE AROUND 650 PM EDT.
MAYBEE AND SCOFIELD AROUND 655 PM EDT.
CARLETON AND MONROE AROUND 700 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4208 8377 4209 8330 4204 8321 4203 8316
4199 8318 4196 8325 4192 8326 4192 8329
4193 8331 4188 8333 4185 8339 4180 8340
4179 8344 4173 8343 4172 8376
TIME...MOT...LOC 2225Z 267DEG 39KT 4198 8393
WIND...HAIL 60MPH 1.00IN
$$
MR5 follow-up statements
933
WWUS53 KDTX 232239
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT MON MAY 23 2011
MIC115-232345-
/O.CON.KDTX.SV.W.0017.000000T0000Z-110523T2345Z/
MONROE MI-
639 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 745 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRITTON...OR 7 MILES WEST OF DUNDEE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AZALIA AND DUNDEE AROUND 645 PM EDT.
IDA AND OAKVILLE AROUND 650 PM EDT.
MAYBEE AND SCOFIELD AROUND 655 PM EDT.
CARLETON AND MONROE AROUND 700 PM EDT.
NEWPORT AND ESTRAL BEACH AROUND 710 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4208 8377 4209 8330 4204 8321 4203 8316
4199 8318 4196 8325 4192 8326 4192 8329
4193 8331 4188 8333 4185 8339 4180 8340
4179 8344 4173 8343 4172 8376
TIME...MOT...LOC 2239Z 267DEG 39KT 4199 8373
WIND...HAIL 60MPH 1.00IN
$$
MR222
WWUS53 KDTX 232258
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT MON MAY 23 2011
MIC115-232345-
/O.CON.KDTX.SV.W.0017.000000T0000Z-110523T2345Z/
MONROE MI-
658 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 745 PM EDT...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAYBEE...OR 7 MILES SOUTHWEST OF CARLETON...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT AND SOUTH ROCKWOOD AROUND 710 PM EDT.
ESTRAL BEACH AROUND 715 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4208 8377 4209 8330 4204 8321 4203 8316
4199 8318 4196 8325 4192 8326 4192 8329
4193 8331 4188 8333 4185 8339 4180 8340
4179 8344 4173 8343 4172 8376
TIME...MOT...LOC 2257Z 267DEG 39KT 4200 8347
WIND...HAIL 60MPH 1.00IN
$$
MR326
WWUS53 KDTX 232310
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 PM EDT MON MAY 23 2011
MIC115-232345-
/O.CON.KDTX.SV.W.0017.000000T0000Z-110523T2345Z/
MONROE MI-
710 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 745 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUNDEE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYBEE AND OAKVILLE AROUND 720 PM EDT.
SCOFIELD AROUND 725 PM EDT.
CARLETON AROUND 730 PM EDT.
NEWPORT AROUND 735 PM EDT.
SOUTH ROCKWOOD AND ESTRAL BEACH AROUND 740 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PETERSBURG... MONROE... MAYBEE...
IDA... DUNDEE... CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4184 8377 4208 8377 4209 8330 4203 8320
4203 8316 4199 8318 4198 8322 4196 8325
4192 8326 4193 8332 4187 8333 4186 8336
TIME...MOT...LOC 2310Z 262DEG 41KT 4201 8369
WIND...HAIL 60MPH 1.00IN
$$
MR970
WWUS53 KDTX 232323
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
723 PM EDT MON MAY 23 2011
MIC115-232345-
/O.CON.KDTX.SV.W.0017.000000T0000Z-110523T2345Z/
MONROE MI-
723 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONROE COUNTY UNTIL 745 PM EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILAN...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKVILLE AND SCOFIELD AROUND 730 PM EDT.
CARLETON AROUND 740 PM EDT.
SOUTH ROCKWOOD AROUND 745 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... DUNDEE... CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4195 8377 4208 8377 4209 8330 4203 8320
4203 8316 4199 8319 4198 8322 4196 8325
TIME...MOT...LOC 2323Z 257DEG 47KT 4206 8366
WIND...HAIL 60MPH 1.00IN
$$
MR235
WWUS53 KDTX 232339
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT MON MAY 23 2011
MIC115-232350-
/O.EXP.KDTX.SV.W.0017.000000T0000Z-110523T2345Z/
MONROE MI-
739 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY WILL
EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 4195 8377 4208 8377 4209 8330 4203 8320
4203 8316 4199 8319 4198 8322 4196 8325
TIME...MOT...LOC 2340Z 257DEG 47KT 4211 8337
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:31 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 23, 4:31 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 431 PM EDT MON MAY 23 2011 .SHORT TERM...LATE AFTERNOON AND TONIGHT DESPITE MOST AREAS EXPERIENCING THUNDERSTORMS THIS AFTERNOON... CONVECTION HAS STRUGGLED TO INTENSIFY IN FRONT OF AN ADVANCING UPPER LEVEL LOW. AN INCREASED CLOUD FIELD AND EARLIER ROUND OF THUNDERSTORMS THAT DEVELOPED AROUND NOON REDUCED THE AVAILABLE WINDOW FOR DESTABILIZATION. WE DID SEE A LINE OF THUNDERSTORMS DEVELOP ALONG A VORT LOBE WHICH HAS ALREADY MOVED THROUGH THE NORTHERN CWA...BUT ONLY ABLE TO PRODUCE WIND GUSTS TO 40 MPH IN SOME LOCATIONS. THE TRAILING END OF THIS FEATURE IN COMBINATION WITH AN APPROACHING MID-LEVEL WIND MAX(60 KNOTS AT 700MB) HAS CONTRIBUTED TO HEALTHIER CONVECTION ACROSS EXTREME SOUTHERN LOWER MICHIGAN...GENERALLY SOUTH OF M-59. THE 18Z DTX SOUNDING DISPLAYED SOME OF THESE LIMITATIONS WITH ML CAPE OF ONLY AROUND 600 J/KG AT 18Z WHILE THE AIRMASS IN THE SOUTHERN COUNTIES HAS POKED INTO THE 1000-1500 J/KG RANGE. CONVECTION HAS NOW FILLED IN ACROSS NORTHERN INDIANA AND THIS ACTIVITY MAY CONTINUE TO CLIP THE SOUTHEASTERN PORTION OF OUR CWA BEFORE THE UPPER LEVEL WAVE PUSHES FAR ENOUGH EAST TO SHUNT THIS ACTIVITY INTO OHIO/CANADA. NORTHERN PORTIONS OF THE WATCH WILL BE CANCELLED SHORTLY WITH LOCATIONS FROM M-59 SOUTH(INCLUDING ST CLAIR COUNTY) WILL REMAIN IN THE WATCH FOR A FEW MORE HOURS. WE HAVE HAD REPORTS OF LIMBS DOWN WITH ONE OF THE HEALTHIER STORMS IN WAYNE COUNTY SUPPORTING THE CONTINUED SEVERE THREAT. LATER TONIGHT...ONLY A BRIEF WINDOW FOR A FEW LIGHT SHOWERS/SPRINKLES WILL LINGER INTO THIS EVENING AS THE HEALTHIER CU FIELD OVER NORTHERN LOWER MICHIGAN APPROACHES THE SAGINAW VALLEY. CHANCES OF SHOWERS WILL WANE AS WE LOSE DIURNAL HEATING WITH DRY CONDITIONS EXPECTED FOR THE REST OF THE NIGHT AS THE COLD FRONT PUSHES SOUTH. && .LONG TERM...TUESDAY THROUGH NEXT MONDAY SOUTHWARD MOVING COLD FRONT WILL SETTLE NEAR THE MICHIGAN/OHIO BORDER EARLY TOMORROW...WHILE HIGH PRESSURE BUILDS INTO THE NORTHERN GREAT LAKES. THIS WILL BRING COOLER NORTHERLY FLOW TO THE REGION...WITH LOW CHANCES FOR SHOWER REMAINING CLOSER TO THE FRONT FROM DETROIT SOUTHWARD. THE FRONT LOOKS TO BE DRIVEN EVEN FURTHER SOUTH INTO THE OHIO VALLEY TUESDAY NIGHT AS UPPER LEVEL ENERGY PUSHES DOWN INTO THE LONGWAVE TROUGH OVER EASTERN CANADA AND AS THE AREA OF HIGH PRESSURE CONTINUES TO SINK THROUGH THE NORTHERN GREAT LAKES. THIS SHOULD PROVIDE DRY WEATHER AS WELL AS SOME CLEARING OVERNIGHT. CANADIAN UPPER TROUGH WILL REMAIN OVER EASTERN CANADA ON WEDNESDAY/WEDNESDAY NIGHT WHILE THE UPPER LOW NOW OVER CALIFORNIA LIFTS INTO THE CENTRAL PLAINS. THE APPROACH OF THE UPPER/SURFACE AREAS OF LOW PRESSURE SHOULD ALLOW THE FRONTAL BOUNDARY OVER THE OHIO VALLEY TO BEGIN LIFTING BACK NORTHWARD AS A WARM FRONT. NORTHWARD PROGRESS OF THIS FRONT WILL HOWEVER BE LIMITED BY THE STRONG DOME OF SURFACE HIGH PRESSURE AND NORTHEASTERLY FLOW HOLDING OVER THE NORTHERN GREAT LAKES. GFS/NAM/EURO ALL BRING THE FRONT UP INTO SOUTHERN LOWER MICHIGAN BY WEDNESDAY EVENING...THEN STALL IT OVERHEAD THROUGH THURSDAY WHILE THE SURFACE LOW TRACKS TO OUR SOUTH. WET PATTERN LOOKS TO BECOME REESTABLISHED DURING THIS TIMEFRAME AS WAVES RIDE THE FRONT ACROSS NORTHERN IN/OH AND SOUTHERN MICHIGAN...AND AS THE REGION RESIDES WITHIN RIGHT ENTRANCE REGION FORCING. FGEN ALSO LOOKS TO INCREASE WITHIN THE AREA OF DEFORMATION ON THE NORTH SIDE OF THE SYSTEM...WITH BETTER WIND/THERMAL CONVERGENCE BETWEEN THE SURFACE LOW TRACKING TO OUR SOUTH AND STRENGTHENING SURFACE HIGH OVER THE NORTHERN GREAT LAKES. WITH GOOD MODEL AGREEMENT TODAY WITH HOW FAR NORTH THE FRONT LIFTS...HAVE BUMPED POPS UP TO HIGH LIKELY WEDNESDAY EVENING THROUGH THURSDAY. MAX TEMPERATURES WILL BE TRICKY WED/THUR WITH A TIGHT THERMAL GRADIENT.. MAXES SHOULD RUN CLOSE TO 70 NEAR THE OHIO BORDER...WITH MUCH COOLER READINGS IN THE MID 50S/LOW 60S ACROSS THE SAGINAW VALLEY AND THUMB. SOUTHERN WAVE OVER THE OHIO VALLEY SHOULD GET KICKED EAST THURSDAY NIGHT AND FRIDAY AS ADDITIONAL UPPER ENERGY CROSSES THE CENTRAL ROCKIES AND AS THE UPPER TROUGH OVER EASTERN CANADA LIFTS NORTHEAST. THIS SHOULD ALLOW THE AREA OF DEFORMATION TO EXIT THE AREA THURSDAY NIGHT AND EARLY FRIDAY. COOL CONDITIONS WILL CONTINUE ON FRIDAY BEHIND THE SYSTEM...WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. THE ENERGY PUSHING INTO THE CENTRAL ROCKIES LOOKS TO LIFT UP ACROSS THE GREAT LAKES LATE FRIDAY NIGHT AND SATURDAY. THIS SHOULD PROVIDE ANOTHER CHANCE FOR SHOWERS AS WE HEAD INTO THE HOLIDAY WEEKEND...WITH A CONTINUATION OF BELOW NORMAL TEMPERATURES. 00Z UKMET/GEM AND 12Z EURO KEPT A MORE ACTIVE PATTERN OVER MICHIGAN FOR SUNDAY AND MONDAY...WITH FLATTER FLOW OVER THE CONUS ALLOWING A SERIES OF WAVES TO RIDE THROUGH THE GREAT LAKES. 18Z/00Z GFS AND 00Z EURO ARE KEYING IN ON A MORE AMPLIFIED PATTERN HOWEVER...AND BUILD A RIDGE INTO THE CENTRAL OR WESTERN GREAT LAKES BY THE BEGINNING OF NEXT WEEK. WILL MENTION JUST SLIGHT CHANCE POPS SUN/MON AS RIDGE AXIS TO OUR WEST (00Z EURO) COULD ALSO POSE A THREAT FOR CONVECTION. && .MARINE... LOW PRESSURE OVER EASTERN LAKE SUPERIOR HAS CAUSED BREEZY SOUTHWESTERLY WINDS OVER THE LAND WHERE MIXING HEIGHTS ARE HIGHER. BREEZY WINDS OF 15 TO 20 KNOTS HAVE EXTENDED OUT OVER THE NEARSHORE WATERS WITH MORE STABLE CONDITIONS KEEPING WINDS A LITTLE LOWER OVER THE OPEN WATERS. THUNDERSTORMS WILL MOVE OUT OF THE AREA BY 6 PM WITH THE ONLY EXCEPTION BEING TOWARDS LAKE ERIE WHERE A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING. WINDS WILL VEER AROUND TO THE NORTHWEST BEHIND A COLD FRONT OVERNIGHT AS THE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO ONTARIO. HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA ON TUESDAY BRINGING LIGHTER WINDS...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM TRACKING EAST THROUGH THE OHIO VALLY FROM LATE WEDNESDAY INTO THURSDAY. && .AVIATION...ISSUED 200 PM EDT MON MAY 23 2011 AN UPPER LEVEL LOW ADVANCING EASTWARD INTO THE GREAT LAKES REGION IS CAUSING THUNDERSTORMS TO DEVELOP ACROSS LOWER MICHIGAN. SHOWERS AND THUNDERSTORMS HAVE FILLED IN ALONG A LINE EXTENDING FROM THE SAGINAW BAY TO NORTHEAST INDIANA AND WILL MOVE NORTHEAST THROUGH THE AREA DURING THE AFTERNOON HOURS. THIS LINE HAS ALREADY CLEARED MBS AND IS EXPECTED TO CLEAR THE DETROIT TERMINALS BY AROUND 21Z. WE HAVE BEEN KEEPING AN EYE ON INSTABILITY IN ADVANCE OF THIS LINE WITH A CHANCE FOR SOME STORMS TO BE SEVERE DUE TO THE STRONG WINDS ALOFT. IF ANY STRONGER STORMS DEVELOP UPSTREAM FROM THE TERMINALS THEN TAFS WILL BE UPDATED TO INCREASE WESTERLY WIND GUSTS...POSSIBLY IN EXCESS OF 40 KNOTS. THERE IS A SMALL CHANCE THAT THE SOUTHERN EXTENSION OF THE LINE WILL STALL OUT IN THE VICINITY OF THE I-94 CORRIDOR AND PROLONG THUNDERSTORM CHANCES AT DTW/DET. SOUTHWESTERLY WINDS WILL BE BREEZY OUTSIDE OF THUNDERSTORMS WITH FREQUENT GUSTS OF 25-30 KNOTS. WINDS GUSTS WILL DIE OFF AS WE LOSE DIURNAL MIXING AROUND 00Z. THE ASSOCIATED COLD FRONT WILL PUSH SOUTH THROUGH THE AREA BETWEEN 5-10Z TONIGHT WITH WINDS VEERING TO THE NORTHWEST. THIS WILL BRING AN INCREASE IN LOW CLOUDS WITH CEILINGS DROPPING TO AROUND 1500-2000 FEET. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...KEC LONG TERM....HLO MARINE.......KEC AVIATION.....KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 23, 2:33 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 233 PM EDT MON MAY 23 2011 MIZ047-048-053-060-241845- MIDLAND-BAY-SAGINAW-SHIAWASSEE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LHZ361>363-421-422-241845- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ441>443-462>464-MIZ049-054-055-061>063- 068>070-075-076-082-083-241845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON...LC AND SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER AS THEY MOVE EAST AT 40 MPH. THE POTENTIAL FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. THESE STORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT IN ADVANCE OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... AGD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 23, 5:32 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
532 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 3 NNW MANCHESTER 42.19N 84.06W
05/23/2011 WASHTENAW MI TRAINED SPOTTER
3-4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO
REPORTED.
&&
ADODSONLocal storm report, May 23, 5:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
544 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 4 SSE ANN ARBOR 42.23N 83.70W
05/23/2011 M55 MPH WASHTENAW MI TRAINED SPOTTER
THREE INCH DIAMETER LIMBS DOWN
&&
ADODSONSpecial weather statement, May 23, 6:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 602 PM EDT MON MAY 23 2011 MIZ082-232300- LENAWEE- 602 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF HUDSON...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLAYTON BY 610 PM EDT... ADRIAN BY 620 PM EDT... BLISSFIELD BY 630 PM EDT... DEERFIELD BY 635 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Local storm report, May 23, 6:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
604 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 5 N DOWNTOWN DETROIT 42.40N 83.06W
05/23/2011 WAYNE MI BROADCAST MEDIA
LARGE TREE DOWN
&&
ADODSONLocal storm report, May 23, 6:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 SSE CANTON 42.28N 83.46W
05/23/2011 WAYNE MI AMATEUR RADIO
THREE INCH DIAMETER LIMBS DOWN
&&
ADODSONLocal storm report, May 23, 6:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 2 S YPSILANTI 42.22N 83.62W
05/23/2011 WASHTENAW MI TRAINED SPOTTER
EIGHT INCH DIAMETER LIMB DOWN AND DAMAGE TO A CHURCH
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:28 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 22 min |
| May 22, 10:53 PM EDT | Special Marine Warning | DTX | 28 min | |
| May 23, 2:30 PM EDT | Special Marine Warning | DTX | 105 min | |
| May 23, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 40 min |
| May 23, 3:43 PM EDT | Special Marine Warning | DTX | 62 min | |
| May 23, 4:15 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 45 min |
| May 23, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 66 min |
| May 23, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 55 min |
| May 23, 5:39 PM EDT | Special Marine Warning | DTX | 96 min | |
| May 23, 6:00 PM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| May 23, 6:06 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 54 min |
| May 23, 6:19 PM EDT | Special Marine Warning | DTX | 86 min | |
| May 23, 7:27 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| May 23, 7:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| May 23, 7:50 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.